Alert, information sheets issued for Tequin

March 13, 2006

Following the "Dear Healthcare Professional" letter that Bristol-Myers Squibb distributed in February providing updated labeling for gatifloxacin (Tequin), the FDA has now issued an alert along with information sheets for patients and healthcare professionals as serious reports of hypo- and hyperglycemia continue to occur in both patients with and without diabetes. The new sheets remind patients that the drug should not be used by diabetics and lists other risk factors for developing changes in blood sugar levels: older age, abnormal kidney function, and taking other medications that affect blood sugar concomitantly with gatifloxacin.

Alert, information sheets issued for Tequin

Following the "Dear Healthcare Professional" letter that Bristol-Myers Squibb distributed in February providing updated labeling for gatifloxacin (Tequin), the FDA has now issued an alert along with information sheets for patients and healthcare professionals as serious reports of hypo- and hyperglycemia continue to occur in both patients with and without diabetes. The new sheets remind patients that the drug should not be used by diabetics and lists other risk factors for developing changes in blood sugar levels: older age, abnormal kidney function, and taking other medications that affect blood sugar concomitantly with gatifloxacin.

To see more Hot off the Press news articles, click here http://www.drugtopics.com/Hot+off+the+Press.